|viread and lipoatrophy -lipodistrophy
Apr 28, 2004
Dear Dr. G. Moyle : I was taken AZT/VIDEX/VIRAMUNE for a year and 6 months I developed lipoatrophy in my face ,legs and buttocks.....My Doctor just put me in a new combo VIREAD/3TC/EFAVIRENZ. But after reading some of your answers to other people i understand that taken VIREAD i got about 3% chances of developing lipoatrophy-lipodistrophy .. that really worry me sick.Can you please help to put my mind at rest..... Would it be better for me to switch from VIREAD to ABACAVIR or any other to be SURE about not having any more lipo-problems ? I really would appreciate your answer and in the name of the HIV community would like to THANK YOU for the great service you provide us.
Response from Dr. Moyle
The 3% rate with tenofovir was over 3 years and compared with a 19% rate with d4T. Abacavir has not been studies over 3 years but there have also been cases of lipodystrophy described in persons taking abacavir so there is no need to consider switching. Overall we believe (although the evidence is currently better with abacavir) that switching AZT or d4T to abacavir or tenofovir will allow fat to recover so please stick with what you have done and be patient...it will take more than a year to notice regained fat.
I hope this clarifies things for you
Oxandrin / Fascial wasting
Sculptra and Insurance
- What Is The Risk Of Getting AIDS From Topping?
- Sore Throat Could I Have Acute HIV Infection
- Sore Testicles After Sex With Hooker Worried I Have HIV
- Thrush After Oral Sex With No Protection Does It Mean I Have HIV
- Tingling In Feet After Licking Genital Worried I Have HIV
- Can Chlamydia Testing Ever Be Wrong?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.